MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM26A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during a transfemoral transcatheter aortic valve replacement (tavr) procedure using a 26 mm sapien 3 ultra valve, the 26 mm commander delivery system balloon ruptured during valve deployment on left ventricular outflow tract (lvot) calcium.Blood was observed in the syringe.The valve was appropriately deployed before the balloon ruptured.A post-dilation was performed using a 26 mm non-edwards balloon to ensure complete valve deployment.During the attempt to withdraw the delivery system through the 14fr esheath+, the winged balloon became stuck in the seals of the esheath+.The delivery system and esheath+ were subsequently removed as a unit.There was no damage observed on the esheath+.The patient tolerated the procedure well, and there was no patient harm.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for correction and to include additional information from the investigation.The following sections of this report have been corrected/updated: h6 (type of investigation, investigation findings, investigation conclusions) and h11 (additional narrative/data).The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure modes is not required at this time.The device was not returned for evaluation as it was discarded.Due to the unavailability of the device, no visual inspection, functional testing, or dimensional analysis could be performed.There was imagery received for evaluation.Per imaging evaluation, calcification was present in the landing zone.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause of these events has historically been due to calcification in the landing zone or over-inflation of the balloon.The complaints for the balloon burst and subsequent withdrawal difficulty have been confirmed based on the information available to date.Any updates or additional findings will be submitted in accordance with fda reporting requirements.Regarding the balloon burst, the available information suggests that patient factors (calcification) likely contributed to the event as it was reported that the delivery system balloon ruptured during valve deployment on left ventricular outflow tract (lvot) calcium.Additionally, imaging review confirmed the presence of calcification in the landing zone.Calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Regarding the withdrawal difficulty, following the balloon burst, the altered balloon profile and/or exposed balloon wings may have increased susceptibility to catching on the distal end of the sheath tip or interacting with the hemostasis seals within the sheath hub, which could have led to the observed withdrawal difficulty.As such, the available information suggests that procedural factors (withdrawal of a burst balloon with exposed wings) likely contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24809231
Report Number2015691-2026-13940
Device Sequence Number10667349
Product Code NPT
UDI-Device Identifier00690103207835
UDI-Public(01)00690103207835(17)270922(10)67048361
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM26A
Device Lot Number67048361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale